MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: pre-amendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during inspection of an nester platinum embolization coil, an unidentified particle was observed inside of the primary packaging.The reporter stated the packaging appeared to be sealed with no identified breakage in seal.Product did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Investigation ¿ evaluation.A review of the complaint history, device history record,instructions for use (ifu), , quality control, and specifications of the device were conducted during the investigation.The device was not returned for investigation, but images of the devices were provided by the distribution center.The images confirmed an unknown particle within the package of the device.In response to this incident, cook reviewed the device history record for the complaint device.The dhr for the complaint lot revealed no reported nonconformances.A software search revealed no other complaints have been reported from the complaint device lot.There is no evidence to suggest other nonconforming product is in house or out in the field.The device's design history files were reviewed.The risks associated with these devices are acceptable when weighed against the benefits.It was concluded that the failure mode was manufacturing related.Foreign matter could have contaminated the device and/or components during the manufacturing process, and sealed inside during packaging.Final qc procedures call for visual examination of the packages/trays for cleanliness and overall appearance.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8779967
Report Number1820334-2019-01666
Device Sequence Number2014378
Product Code KRD
UDI-Device Identifier00827002527546
UDI-Public(01)00827002527546(17)231029(10)NS9234499
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/29/2023
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-20-NESTER
Device Lot NumberNS9234499
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/01/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/11/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1